Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 3:52 PM EST for Miller County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 3:52 PM EST (20:52 UTC)
- Expired
- Dec 16, 2000, 4:15 PM EST
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miller County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 3:55 PM EST | Thunderstorm Wind | Northwest Portion, GA | Trees and power lines down. Reported by the Miller County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 11:45 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 162053 SVRTLH GAC201-162115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 352 PM EST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MILLER COUNTY IN GEORGIA * UNTIL 415 PM EST... * AT 352 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES NORTH OF MAYHAW... OR ABOUT 10 MILES NORTHWEST OF COLQUITT...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAYHAW BY 350 PM EST... COREA BY 400 PM EST... JETERVILLE BY 405 PM EST... MACEDONIA BY 410 PM EST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHWASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. LAT...LON 3125 8490 3114 8491 3118 8480 3126 8464 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 3:30 PM EST, 22 minutes earlier.
Area forecast discussion, Dec 16, 3:30 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EST SAT DEC 16 2000
BEEN A VERY BUSY DAY WITH 9 TORNADO AND 6 SVR TSTM WARNINGS AT THE
MOMENT. VARIOUS REPORTS OF SERIOUS INJURIES AND DAMAGE TO HOMES IN
SE ALA NRN SXNS IN PANHANDLE.
BRIEFLY STRONG SQUALL LINE AHEAD OF MAIN FRONT BARRELED THRU WRN
PANHANDLE AND SE ALA WITH ONE CELL IN PARTICULAR REGENERATG AND
GENERTG MUCH DAMAGE. LINE SLOWED DOWN WITH CELLS TRAINING NEWD
RATHER THAN EWD SO ACTIVITY BEING CONFINED TO ONE AREA. MAIN FRONT
FROM LA/MS BORDER NEWD MISSISSIPPPI AND MOVING EWD. ASSOD WX
FORECASTED TO CROSS CWFA BEGINNING LATE EVENING SE ALA TO ABOUT 9 AM
SE BIG BEND. CULPRIT IS DIGGING TROF WITH STRONG H85 JET AND H25
150+ KNOT JET DIGGING DOWN BACKSIDE OF TROUGH. LATEST RUNS ALL SHOW
TROF FARTHER SOUTH THAN 00Z RUNS. STRONGEST ACTIVITY REMAINS IN
CNTRL/NRN ALA BUT ENUF ENERGY TO CAUSE "HAVOC' ACROSS SXNS OF CWFA.
LIKELY POPS THRU 1ST PD WITH LINGERING POPS SE THIRD CWFA (MAINLY
SCNTRL/BIG BEND) 2ND PERIOD. SEVERE WX REMAINS A THREAT THRU TONIGHT
ALTHO TORNADO WATCH MAY EXPIRE AT 5 PM EST.
BEHIND FRONT...RAPID CAA...DROP IN TEMPS/RH WITH HIGHS TOMORROW
LITTLE DIFFEENT FROM LOWS TONIGHT. AND FOR MONDAY NIGHT...TEMPS TO
BOTTOM OUT TO LOW TO MID 20S INLAND AND HARD FREEZE LOOKS GOOD.
MARINE: WINDS AND SEAS TO INCREASE RAPIDLY ALONG AND BEHIND THE
FRONT. AFTER TALKING TO TPC WILL GO SCA THIS EVENING INCREASING TO
MINIMAL GALE CONDS OVERNIGHT.
FIRE WEATHER:RAPID DRYING OUT OF AIRMASS TOMORROW WITH 20 FOOT WINDS
ABOVE 15 KNOTS MAKES RED FLAG WARNING ALL FLA A NO BRAINER. WATCH
FOR MONDAY.
PRELIM NUMBERS...
TLH 045 047 025 030 7100
PFN 042 049 032 053 7200
DHN 037 042 024 052 6-00
ABY 041 044 025 048 7200
VLD 045 051 026 053 7300
.TLH...
AL...TORNADO WATCH UNTIL 4 PM CST.
GA...TORNADO WATCH UNTIL 5 PM EST FOR BAKER...CALHOUN...CLAY...DECATUR
DOUGHERTY...EARLY...LEE...MILLER...QUITMAN...RANDOLPH...SEMINOLE
AND TERRELL.
FL...TORNADO WATCH UNTIL 4 PM CST FOR BAY...WALTON...
CALHOUN...GULF...HOLMES...JACKSON AND WASHINGTON COUNTIES.
GALE WARNING FOR PANHANDLE WATERS...EXTENDING TO APALACHEE BAY
AFTER MIDNIGHT
SCA UNTIL MIDNIGHT APPALACHICOLA RVR TO SUWANNEE RVR.
RED FLAG WARNING SUNDAY AFTERNOON ALL COUNTIES.
FIRE WEATHER WATCH MONDAY AFTERNOON ALL COUNTIES.
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:27 PM EST | Tornado Warning | TAE | Early | 48 min |
| Dec 16, 4:08 PM EST | Tornado Warning | TAE | Baker, Calhoun, Early | 52 min |
| Dec 16, 4:31 PM EST | Tornado Warning | TAE | Dougherty | 44 min |
| Dec 16, 4:54 PM EST | Tornado Warning | TAE | Lee, Terrell | 36 min |
| Dec 16, 5:45 PM EST | Severe Thunderstorm Warning | TAE | Dougherty | 30 min |
| Dec 16, 5:59 PM EST | Severe Thunderstorm Warning | TAE | Terrell | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.